Tinnitus Caused by Acid Rebound from PPI Withdrawal?

Discussion in 'Support' started by Wakingknowledge, Jun 8, 2020.

    1. Wakingknowledge
      Tired

      Wakingknowledge Member

      Location:
      Torrington, Connecticut
      Tinnitus Since:
      06/06/2020
      Cause of Tinnitus:
      Acid Rebound from PPI withdrawal? TMJ? eating before bed?
      First a few relevant facts: I have to mention is that I am in the middle off tapering of PPIs (Proton Pump Inhibitors). I took Pantoprazole SOD DR 40 mg tabs for over 10 months. I cut the initial dose in half for a month. That part went relatively easy. So I only had 20 mg to go. I figured since the 1st 20 when so easy I could just stop with the last twenty and use the same remedies for the acid rebound. Another fact is about 2 weeks ago I took my last tapered 125 mg pill of Depakote 10 days ago. One of its withdrawal effects is ringing of the ears. So I could be getting a double dose of cause and effect.

      On 6/5/2020 I made a big mistake and ate a meal right before bed. I had eaten small snacks without issue before, so I figured I would be fine. When I woke up on 6/6/2020 my stomach was very tight, very acidic and hurt. I felt horrible. The worst part is that there was a high pitched ringing in my head that seems to pulsate with my heartbeat and gut. This I found out this is pulsatile tinnitus. This drove me crazy all day until later in the night. I am guessing this was caused by acid reflux gases that got up into the ear. The strange thing is that pulsatile tinnitus stopped and I had ringing in my right ear not timed with my pulse. I tried to sleep but got little rest if any.

      6/7/2020 I woke up with no ringing at all and had another poor nights sleep. A few hours into the day and the tinnitus would ring in my right ear on and off. But it was not with the beat of my heart. My stomach felt bad and I had not eaten anything since this all started, so I ate a small meal and the stomach pain calmed down. Currently my left ear is ringing a little and my blood pressure is high and I just feel really bad overall.

      My questions: What are the chances that my tinnitus will go away for good? If it is part of the Depakote withdrawal that part should resolve in another 3 weeks tops. But the acid gas in the ear? Will that resolve with time? Or could there be another reason for the sudden unset of my tinnitus? Any suggestions or help would be greatly appreciated. My main concern is if the tinnitus is permanent. My other concern is what can I do for relief. My sleep is horrible now and my stomach just grumbles.

      Thanks for reading this all. I am just worried is all.
       
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. No one can foretell if tinnitus will go away for good. Some luck ones will. Others will find relief through habituation and in such state they may not be aware of the ringing even if it is there. It won't be reached right away of course even with the best strategy and positive attitude. It will take some time. It has been suggested that commonly people get better in 6 months to 18 months. Some have it resolved sooner, especially those whose tinnitus is from a fixable medical cause. Your sleep issue or stomach acid may be a result of high level of anxiety and stress from the tinnitus trauma. Try to do some relaxing exercises and take some calming natural supplements such as chamomile tea to help soothe the stressed out body. Use some masking sounds to help when T bothers you. It is easy to download some tinnitus masking apps from your phone. The main thing is to stay positive and hopeful to calm your nerves. Best is to read up the success stories where you will learn people do get better after some initial struggles. So tell yourself that if you are going to be fine like them in a year of two, then there is no need to worry the day to day condition of the tinnitus so you won't get mentally worn out by anxiety and stress. Good luck. Take care. God bless.
       
    3. AUTHOR
      AUTHOR
      Wakingknowledge
      Tired

      Wakingknowledge Member

      Location:
      Torrington, Connecticut
      Tinnitus Since:
      06/06/2020
      Cause of Tinnitus:
      Acid Rebound from PPI withdrawal? TMJ? eating before bed?
      Turns out my tinnitus is caused by depakote tapering. once I resolve that it should go away. Also why is this site so slow? It must be the host server?
       
    4. T_Almost_Gone

      T_Almost_Gone Member

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      - Bupropion
      I took PPI 40mg for about 1 year and I didn't get tinnitus. I subsequently got tinnitus from Bupropion. So I reckon that's the culprit. Good luck, there's a good chance it will fade away but it could take weeks.
       

Share This Page

Loading...